On a Multivariate Pareto Distribution

23 Pages Posted: 11 Sep 2013

See all articles by Alexandru Vali Asimit

Alexandru Vali Asimit

Cass Business School, City, University of London

Edward Furman

York University - Department of Mathematics and Statistics

Raluca Vernic

Ovidius University of Constanta

Date Written: May 02, 2009

Abstract

A multivariate distribution possessing arbitrarily parameterized Pareto margins is formulated and studied. The distribution is believed to allow for an adequate modeling of dependent heavy tailed risks with a non-zero probability of simultaneous loss. Numerous links to certain nowadays existing probabilistic models, as well as seemingly useful characteristic results are proved. Expressions for, e.g., decumulative distribution functions, densities, (joint) moments and regressions are developed. An application to the classical pricing problem is considered, and some formulas are derived using the recently introduced economic weighted premium calculation principles.

Keywords: Multivariate Pareto distributions, Characterizations, Mixtures, Dependence, Simultaneous Loss, Economic Weighted Pricing

JEL Classification: C10, C60

Suggested Citation

Asimit, Alexandru Vali and Furman, Edward and Vernic, Raluca, On a Multivariate Pareto Distribution (May 02, 2009). Insurance: Mathematics and Economics, Vol. 46, No. 2, 2010, Available at SSRN: https://ssrn.com/abstract=2323532

Alexandru Vali Asimit

Cass Business School, City, University of London ( email )

106 Bunhill Row
London, EC1Y 8TZ
United Kingdom

Edward Furman (Contact Author)

York University - Department of Mathematics and Statistics ( email )

4700 Keele Street
Toronto, M3J 1P3
Canada

Raluca Vernic

Ovidius University of Constanta ( email )

b-dul Mamaia nr. 124
Constanta, 900527
Romania

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
95
Abstract Views
1,071
Rank
408,019
PlumX Metrics